MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-220U
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Alteration In Body Temperature (2682)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.Olympus followed up with the user facility via telephone and in writing to obtain additional information regarding the reported event but with no result.The cause of the reported event cannot be conclusively determined at this time.If additional information becomes available or the device is returned at a later date this report will be supplemented accordingly.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure, the needle from the forceps broke off and fell into the patient.The device fragment was retrieved.The intended procedure was completed with a similar device.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received from the user facility.Additional information received from the user facility states that the previously reported forcep damage occurred during a diagnostic esophagogastroduodenoscopy (egd) procedure.The doctor was retrieving a biopsy sample when the forceps broke.There was no unusual bleeding observed.There was no external force applied to the forceps during the procedure.No other equipment was replaced during the procedure.Additionally, the forceps were inspected prior to the procedure with no anomalies noted.Prior to the procedure the forceps were housed in the user facility¿s storage room.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7934774
Report Number2951238-2018-00603
Device Sequence Number19182349
Product Code FCL
UDI-Device Identifier04953170031076
UDI-Public04953170031076
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-220U
Device Catalogue NumberFB-220U
Device Lot Number81V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1